Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 37, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 27, 2004, 7:06 PM CDT for Crockett County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 7:06 PM CDT (00:06 UTC)
- Expired
- Jun 27, 2004, 9:00 PM CDT
- In force
- 114 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Crockett County, TX
The radar
The Midland/Odessa radar (KMAF), 118 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 280008 FFWSJT TXC105-280200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 706 PM CDT SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CROCKETT COUNTY IN WEST CENTRAL TEXAS * UNTIL 900 PM CDT * AT 701 PM CDT...A THUNDERSTORM PRODUCING VERY HEAVY RAINFALL WAS LOCATED OVER EXTREME NORTHWEST CROCKETT COUNTY COUNTY...OR ABOUT 10 MILES SOUTH OF MCCAMEY...MOVING SOUTHEAST AT 5 MPH. * THE THUNDERSTORM WITH HEAVY RAINFALL WILL REMAIN OVER MAINLY RURAL AREAS OF...NORTHWESTERN CROCKETT COUNTY. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3111 10214 3103 10232 3050 10212 3067 10175 $$
2 follow-up statements
000 WGUS74 KSJT 280045 FFSSJT TXC105-280200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 745 PM CDT SUN JUN 27 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CROCKETT COUNTY UNTIL 900 PM CDT... AT 740 PM CDT...ANOTHER AREA OF THUNDERSTORM WAS PRODUCING VERY HEAVY RAIN FROM OZONA SOUTHWEST TO THE PECOS RIVER. THESE STORMS WERE NEARLY STATIONARY AND WILL LIKELY FLOOD LOW WATER CROSSINGS MAINLY ALONG AND SOUTH OF I10 FROM OZONA EXTENDING SOUTHWEST TO THE PECOS RIVER. RANCH ROAD 2083...COUNTY ROAD 405...AND STATE HIGHWAY 163 MAY BE AFFECTED BY FLASH FLOODING. AT 740 PM CDT...RADAR SHOWED SCATTERED STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN BETWEEN MCCAMEY AND SHEFFIELD...OR ACROSS THE NORTHWEST TIP OF CROCKETT COUNTY. THESE STORMS WERE MOVING SOUTHEAST AT 5 MPH. HOURLY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS THROUGH 9 PM CDT. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. $$
000 WGUS74 KSJT 280115 FFSSJT TXC105-280200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 814 PM CDT SUN JUN 27 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CROCKETT COUNTY UNTIL 900 PM CDT... ...THIS FLASH FLOOD WATCH MAY BE EXTENDED... AT 800 PM CDT...DOPPLER RADAR ESTIMATED THAT INTENSIFYING STRONG THUNDERSTORMS HAVE PRODUCED VERY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES...10 MILES SOUTH OF OZONA. THESE STORMS WERE NEARLY STATIONARY AND WILL LIKELY FLOOD LOW WATER CROSSINGS ALONG RANCH ROAD 2083...COUNTY ROAD 405...AND STATE HIGHWAY 163...ABOUT 10 TO 15 MILES SOUTH OF OZONA. ADDITIONAL RAINFALL AMOUNTS UP TO 1 TO 2 INCHES ARE EXPECTED BY 915 PM CDT. THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. REMEMBER...TURN AROUND...DONT DROWN. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 4:46 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 27, 4:46 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 446 PM CDT SUN JUN 27 2004 .UPDATE... QUICK UPDATE. CLUSTER OF CONVECTION ACROSS THE HILL COUNTRY HAS SPREAD NORTH INTO PARTS OF MASON AND KIMBLE COUNTIES. HAVE GONE AHEAD AND BOOSTED POPS TO LIKELY FOR THE NORTHWEST HILL COUNTRY COUNTIES AND HAVE ADDED A MENTION OF LOCALLY HEAVY RAINFALL. && .PREV DISCUSSION... STILL NOT MUCH CHANGE TO PREVIOUS THINKING...HOWEVER THERE ARE SOME MODEL DISCREPANCIES BEGINNING TO SHOW UP...MORE IN THE TIMING OF INDIVIDUAL THUNDERSTORM CLUSTERS EXPECTED TO DEVELOP IN THE NEXT 48 HOURS. UPPER LOW THAT BROUGHT RAINS TO THE AREA PAST TWO DAYS HAS TRACKED INTO NORTHEAST TEXAS AND IS CONTINUING TO MOVE NORTHEAST. HOWEVER THERE ARE A FEW SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED ALONG THE NORTHWEST QUADRANT OF THE FEATURE AND IS ROTATING SOUTHWEST INTO THE NORTHERN BIG COUNTRY AT THIS TIME. ALSO SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG A DIFFERENTIAL HEATING BOUNDARY LOCATED FROM JUST SOUTH OF SAN ANGELO. AREA TO THE NORTH OF THE BOUNDARY WAS IN CLOUDS AND FOG MOST OF THE MORNING. SOUTH OF THE BOUNDARY...SUN WAS ABLE TO BREAK TROUGH MUCH EARLIER AND TEMPERATURES HAVE WARMED INTO THE LOW AND MIDDLE 80S AT SONORA AND BARNHART. THESE SHOWERS AND THUNDERSTORMS SHOULD BE MOSTLY DIURNALLY DRIVEN AND WEAKEN NEAR SUNSET. HOWEVER...OTHER SHOWERS AND STORMS ARE DEVELOPING FROM PAMPA TO NEAR JUSTICEBURG NEAR LEFT OVER MCVS FROM LAST NIGHT CONVECTION OVER THE PANHANDLE AND FAR WEST TEXAS. THIS ACTIVITY SHOULD GRADUALLY SPREAD TO THE EAST SOUTHEAST WITH TIME. LAST NIGHTS ACTIVITY KEPT GOING WELL INTO THE NIGHT AND THERE WERE STILL A FEW ECHOES THIS MORNING WHEN WE CAM ON SHIFT... SO PLAN TO KEEP SOME MENTION OF POPS GOING THROUGH THE NIGHT. STILL LOOKS LIKE FRONTAL BOUNDARY WILL APPROACH THE AREA TOMORROW AND TOMORROW NIGHT AND BECOME STATIONARY AND LESS DEFINED. HOWEVER STILL LOOKS LIKE THUNDERSTORM CLUSTERS WILL FORM ALONG THE BOUNDARY AND MOVE ACROSS THE FORECAST AREA THROUGH THE REMAINDER OF THE SHORT TERM. WILL CONTINUE TO RATHER COOL FOR THIS TIME OF YEAR AS WELL. WILL HAVE TO CONTINUE TO MONITOR THE SITUATION AS HEAVY RAINS COULD DEVELOP OVER PORTIONS OF THE AREA ONCE AGAIN AND NEXT FEW SHIFTS MADE NEED TO CONSIDER A FLOOD WATCH. WILL STILL BE DEALING WITH SHORT TERM ISSUES IN THE BEGINNING OF THE LONG TERM. HOWEVER RAIN CHANCES WILL BE DECREASING SIGNIFICANTLY AFTER WEDNESDAY AS UPPER RIDGE BEGINS TO BUILD INTO THE AREA FROM THE SOUTHWEST. TEMPERATURES WILL BEGIN TO WARM...BUT PROBABLY NOT AS MUCH AS INDICATED BY THE GUIDANCE NUMBERS...DUE TO THE WET GROUND AND GREENING VEGETATION. HOWEVER BY NEXT WEEKEND WE MAY HAVE HAD ENOUGH TIME TO DRY TO ALLOW TEMPERATURES BACK INTO THE 90S. && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07/07
Hazardous weather outlook, Jun 27, 2:11 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 211 PM CDT SUN JUN 27 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-281930- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 211 PM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. A TROPICAL AIRMASS WILL REMAIN OVER WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG WEAK LOW LEVEL BOUNDARIES AND PERSIST INTO THE EARLY EVENING. THE STRONGEST THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN. ADDITIONAL SCATTERED THUNDERSTORMS MAY MOVE INTO WEST CENTRAL TEXAS LATE TONIGHT...WITH LOCALLY HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. THE TROPICAL AIRMASS WILL REMAIN OVER WEST CENTRAL TEXAS THROUGH AT LEAST MIDWEEK. A SERIES OF UPPER ATMOSPHERIC DISTURBANCES WILL LIKELY INTERACT WITH THE TROPICAL MOISTURE TO CREATE A POTENTIAL FOR HEAVY RAIN FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 14
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:24 AM CDT | Flash Flood Warning | SJT | Sutton | 4 hr |
| Jun 28, 9:08 AM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
| Jun 28, 12:09 PM CDT | Flash Flood Warning | SJT | Sutton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.